Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


BiPolar & HIV
Jan 11, 2006

I read so much about depression and HIV, but read little on being Bipolar and HIV positive, to the extent that I'm disabled.

Please tell me what I'm feeling is hard, I walk around ZAPPED, I've developed social anxiety,paranoia,undesirable, stigmatized all three fronts.

How can I ever get my life back, at this point I hardly leave the house as I'm sad,no money in my pockets.

I do have it worse off then someone who suffers depression.

I take more depression medications then I do HIV medications, how sad is that?

Response from Dr. Horwath

Many people have observed an increased incidence of mania among people with HIV infection. This is a serious illness and requires careful monitoring and treatment.

I can imagine that managing your mood disorder and HIV infection is a terrible burden, but it is important to stick with your treatment. The medications available today are very effective at treating mania and depression when they are carefully managed.



Previous
Does HIV itself cause depression?
Next
symptoms of aids dimentia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement